• Welcome to Hair loss Experiences hair loss forum.

    Free impartial hair loss advice, hair transplant advice, hair loss medications and hair loss news.
    You can contact us directly at [email protected] if you experience any problems.

Is this a known side effect of finasteride ?

sun123

sun123

Member
I have been taking finasteride now since 2011.
I have recently been affected by a loss of libido and nearly constant dry mouth .
Had blood tests done etc which have come back fine
Is this a known side effect of finasteride ?

 
C

Coopman

Valued member
Sun, how old are you?

I have been on Finasteride for roughly 14years but never really noticed loss of lobido. However obviously my libido is not as high now as it was 14 years ago, I'm 37.

Mind you my libido has always picked up whenever I have had a new girlfriend. Maybe sexually us guys get a little bored with the same girl all the time and mistake it for a loss of lobido.

On a more serious note if you are over 40 with the dry mouth symptoms it may be worth checking yourself for type 2 diabetes, I don't mean to be scaremongering but it is a common symptom. But in all likelihood it is probably something simple like being dehydrated.
 
sun123

sun123

Member
thanks. I just had the checks done at docs for type 2 all clear
 
topccat29

topccat29

29 year HT veteran
Sun you can go to propeciahelp.com for more information.
 
sun123

sun123

Member
Makes for grim reading ! been on 4 years now :-( , whats the alternative though
 
Bigmac

Bigmac

Administrator
Staff member
A small percentage of users have reported this as a side effect, as long as people are aware it's a possibility then it's their own decision if they take it or not.
The vast majority of users seem to be perfectly normal. Because this small percentage do suffer side effects you can't simply dismiss the drug, look at Penicilan it helps millions and millions of people yet in the US alone approximately 300 people per year die from taking it.

 
bullitnut

bullitnut

4 awesome repairs with SMG
Not saying its not, but i highly doubt that after four years its the fin thats causing the dry mouth problem....surely it would have happened before now. I agree with Coopman regarding libido and boredom. I also think that dehydration can effect libido....or at least it does me anyway, i have a medical condition that causes me to be dehydrated a lot as i urinate constantly (nothing to do with finasteride its a genetic thing) and i find my libido is poor when i'm dehydrated.
For what is worth and im not endorsing these but for me due to my illness i take rehydration powders from the chemist like dyriolyte when i feel really dehydrated or take these http://www.myprotein.com/sports-nutrition/electrolytes-plus/10529467.html and they help me with the dehydration, and it has a knock on affect for my libido which is an added bonus lol.
However im not trying to encourage you to take any supplements...thats just what i use on advise from my hospital consultant.
 
Top